Announcement

Collapse
No announcement yet.

Estrogen

Collapse
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • dminton
    replied
    Ortho Evra is birth control. When someone is still having periods, they have to use hormones of birth control strength, I am told, because if they supplement with a lower dose it causes spotting, etc. The lower doses are used when someone stops having periods and are in menopause. The beauty of the Ortho Evra patch is that the hormone delivery is constant; there is no daily fluctuation as with oral contraceptives. This is what has eased the migraines for me; they say it's the fluctuations, not the levels, of hormones that causes headache. I think the patch also helps my bladder; unfortunately I still have flares tho. Good luck!

    Leave a comment:


  • Shari
    replied
    I was just wondering is Orthoevra HRT or birth control? Do you take it every day or do you take a week off like with birth control? I am currently taking levlen (a birth control pill to control heavy bleeding) I take it everyday and skip the placebo. I get bad flares during my period and right before. I also get migraines and am really down all at this same time. I have found that this pill has leveled me out some but I don't know if it is enough. I spot all of the time and have times of flares and headaches still. I think hormones play a huge part and since I turned 41 mine have been wacked out. I'm curious as to any ideas. I am going in to see my Uro/gyno in a week. Thanks a lot!

    Leave a comment:


  • dminton
    replied
    Hi, there, the way my gynecologist explained it (he also treats IC) is that adequate estrogen levels can support the bladder tissue and alter pain response. At 46 I have had dropping hormone levels for a while but didn't realize it. When I started the OrthoEvra 2 months ago, I noticed decreased IC pain, more energy, better outlook, and absence of migraines (!) I did my week off like you do with oral contraceptives, and by the end of the week was miserable with IC pain and negative thoughts. I started my next cycle of OrthoEvra patches and noticed almost immediate eleviation of nasty symptoms. So, I'm thinking, boy did I ever need that boost!

    Then, out of the clear blue I had a moderate flare (also was coming down with a "bug" but didn't know it yet), went to get another instillation of Elmiron, heparin, sodium bicarb, and lidocaine in the bladder as it seemed to help the first two times; I got worse than ever and went back to Square One with IC pain. The instillation was on the 19th. I don't know why I reacted so poorly this time.

    To summarize, I think that hormones play a significant role in IC pain, probably more for some than for others, and that perhaps I may need even higher hormone levels as my body adjusted to the new OrthoEvra. A call is in to my doc.

    I also started oral Elmiron 2 months ago.

    I am wishing you the best and hope you have a wonderful painfree day; together we will get out of this bizarre mess! Diana.

    Leave a comment:


  • Flowerchild
    started a topic Estrogen

    Estrogen

    Hi..I started on Climara .1 after my surgery 9mths ago...that's when the IC started. I have been told the estrogen will help and actually added estrace cream topically for a while due to urethral atrophy. But I'm still having flares and am unsure what the estrogen is doing with the IC. All I know is I was fine prior to my surgery. There's got to be a connection between the GAG layer and hormones. I'm glad you have a reprive and hope your doctor can give you some answers. Do you take other meds for IC?
    Take Care Flowerchild
Working...
X